Alert archive / Pennsylvania / River Flood Warnings in 2019

River Flood Warning 25, NWS Philadelphia/Mount Holly

July 11, 2019Bucks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this river flood warning at Jul 11, 2019, 9:50 PM EDT for Bucks County, Pennsylvania. It took effect at Jul 12, 2019, 12:00 AM EDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 11, 2019, 9:50 PM EDT (01:50 UTC)
In effect from
Jul 12, 2019, 12:00 AM EDT
Expired
Jul 12, 2019, 2:59 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
Minor

County Bucks County, PA

The radar

The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neshaminy Creek near Langhorne (LNGP1).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01465500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

994 
WGUS41 KPHI 120150
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mt Holly NJ
950 PM EDT Thu Jul 11 2019

...The National Weather Service in Mount Holly NJ has issued 
a flood warning for the following rivers in Pennsylvania...

  Neshaminy Creek At Langhorne affecting Bucks County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Do not attempt to drive through flooded areas.
The water may be deeper than you think.

&&

PAC017-120750-
/O.NEW.KPHI.FL.W.0025.190712T0400Z-190712T1500Z/
/LNGP1.1.ER.190712T0400Z.190712T0600Z.190712T0900Z.NO/
950 PM EDT Thu Jul 11 2019

The National Weather Service in Mount Holly NJ has issued a 

* Flood Warning for 
  The Neshaminy Creek at Langhorne.
* Until Friday morning...or until the warning is cancelled.
* At 9:15 PM Thursday the stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage to near 9.4 feet after 
  midnight tonight. The river will fall below flood stage by 
  early tomorrow.
* Impact...At 9.0 feet...Flooding begins on Bridle Drive in 
  Middletown Township.
* Flood history...This crest compares to a previous crest of 
  9.3 feet on Mar 31 2010.  
 
&&

                         FLD    OBSERVED           FORECAST
 LOCATION                STG    STG   DAY TIME     CREST

Neshaminy Creek
  Langhorne              9.0    7.55  Thu 9 PM     9.4    Fri 2 AM 
 
&&
 
LAT...LON 4019 7498 4020 7491 4008 7486 4006 7493
                                      

$$

Kruzdlo
1 follow-up statement
597 
WGUS81 KPHI 120659
FLSPHI
Flood Statement
National Weather Service Mt Holly NJ
259 AM EDT Fri Jul 12 2019

...The Flood Warning is cancelled for the following rivers in Pennsylvania...

  Neshaminy Creek At Langhorne affecting Bucks County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Do not attempt to drive through flooded areas. The water may be
deeper than you think.

&&

PAC017-120729-
/O.CAN.KPHI.FL.W.0025.000000T0000Z-190712T1500Z/
/LNGP1.1.ER.190712T0357Z.190712T0500Z.190712T0601Z.NO/
259 AM EDT Fri Jul 12 2019

The Flood Warning is cancelled for
  The Neshaminy Creek at Langhorne.
* At  2:15 AM Friday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  2:01 AM Friday.
* Forecast...The river will continue to fall to 2.9 feet by tomorrow morning.
 
&&

                         FLD    OBSERVED           FORECAST
 LOCATION                STG    STG  DAY TIME      CREST

Neshaminy Creek
  Langhorne              9.0    8.93  Fri 2 AM     6.0    Fri 8 AM 
 
&&
 
LAT...LON 4019 7498 4020 7491 4008 7486 4006 7493
                                      

$$

Meola

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Jul 11, 9:07 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 11, 9:07 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
907 PM EDT Thu Jul 11 2019

.SYNOPSIS...
A cold front will slowly move through the region into Friday
morning. High pressure will build in behind the front and last
through Saturday. A weak cold frontal passage is expected
Saturday night or Sunday, followed by renewed high pressure for
the early part of next week. By the middle of next week, another
frontal system may approach the region.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The band of heaviest rain is now approaching the New Jersey and
Delaware coasts. 4 to 6 inches of rain was reported in southern
Berks County and northern Montgomery county from this event
during the late afternoon hours. The flash flood watch
previously in effect for the urban corridor will be cancelled
with the 930 PM update since flash flood warnings and flood
advisories are posted for those areas experiencing flooding
issues. The threat for severe weather will end once the line of
convection exits the coast by about 10 PM. Flooding aside,
weather conditions will quickly improve from west to east this
evening through the early overnight hours. There could be some
patcy fog, especially north and west of Philadelphia.

The next concern is flooding along the tributary
streams of the Schuylkill River, and the Schuylkill river
itself downstream from Reading. The Brandywine River and its
tributaries are also experiencing flooding. Flood warnings have
been posted.

&&

.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
The cold front will continue to slide east through the day Friday,
but will be fairly slow moving. All of the strong short
waves/vorticity impulses will be east of the area, and PW values
will be decreasing during the day. So while it will warm several
degrees above normal during the day, and dewpoints remain elevated,
there will only be a slight chance for isolated showers or
thunderstorms during the day. Any activity will be mostly in the
late morning into early afternoon, before diminish the late
afternoon hours. Afternoon high will likely average 5 degrees above
normal, but by the time the highs occur, dewpoints should begin
lowering, so we do not expect anyone to approach Heat Advisory
criteria.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
Overview...

At mid and upper levels, a shortwave will be gradually moving
southeast through southern Ontario over the weekend, and into New
England by Sunday. A weak surface low and trailing cold front will
accompany it. Right off the bat, this would suggest potential for
trouble this weekend. However, in a twist on what we've generally
seen this year, it appears this frontal passage, which will occur by
Sunday, will be quite uneventful. The cold front pushing offshore
Friday has a solid northwest flow behind it, which will advect much
drier air into the region and pinch off the moisture supply feeding
out of the Gulf, where TS Barry is churning. Only a narrow band of
relatively modest moisture (PWATs around 1.5 inches) looks to
accompany this front, and other parameters do not appear impressive
enough to provide much compensation. The front will likely move
through Saturday night or Sunday, and unlike many fronts we've seen
lately it does not look to linger.

By Monday, the weekend shortwave and frontal system shifts off to
the east. A ridge will have been building over the northern Plains
and into the Great Lakes over the weekend, and will begin to shift
eastward towards the Northeast and mid-Atlantic by early next week.
Surface high pressure should keep Monday and Tuesday mostly or
entirely dry. The rising mid-level heights as the ridge pushes in
will also support a warming trend. What happens Wednesday and beyond
will be largely dictated by the evolution of TS Barry. A frontal
system will be moving into the central US by Tuesday or Wednesday,
and based on the NHC forecast and the last couple cycles of
guidance, it seems likely Barry will slowly make its way northward
and eventually merge with or be picked up by that frontal system. It
is possible that the ridge ends up stronger and pushes Barry further
west, though that now seems a less likely outcome. Realizing a lot
can change, the philosophy here will assume the remnants of Barry
within the frontal system start to approach by mid or late week.
Developing southwesterly flow should bring moisture rich air into
the region towards midweek. As the front approaches, showers and
thunderstorms would be likely, but it is too early to say much more
than that. There is high uncertainty both in the track and timing of
Barry, and high uncertainty as to how much would be left of it by
the time it arrived here.

Dailies...

Saturday-Sunday... Overall, a nice weekend. Westerly flow brings
tolerable humidity and seasonable warmth Saturday. By Saturday night
and Sunday, a fast moving cold front approaches. As mentioned above,
a lack of moisture return ahead of this front combined with its fast
motion and its likely passage during a period diurnally unfavorable
for convection suggests limited fanfare. A scattered shower is
possible Sunday especially over Delmarva, but most places will
likely stay dry.

Monday-Tuesday... The Great Lakes ridge shifts into the region. High
pressure at the surface should yield mainly dry weather. High
confidence in a dry Monday with low dew points and seasonable
temperatures. By Tuesday, expecting high pressure will continue to
hold, but developing southwesterly flow will start to draw more
moisture into the area, with above average temperatures also likely
due to the ridge overhead. A spotty shower or storm cannot be ruled
out, though should be a mainly dry day.

Wednesday-Thursday... Shower and thunderstorm chances will increase
during this period as the next frontal system and potentially the
remnants of Barry approach. It is too early to say which day if
either may have a better chance for showers and storms or how the
threat would evolve. Regardless, warm and humid conditions are
likely, and this period appears to offer the next chance for any
significant weather.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Overnight...With convection and heavy rain moving off the coast,
all TAF sites should improve to MVFR conditions. Some patchy fog
may develop especially north of PHL.

South to southwest winds can be expected overnight, and some
areas may even become light and variable.

Friday...MVFR conditions are expected to begin the day Friday, but
begin to lift after daybreak and become VFR for the remainder of the
day. Winds will become west to northwest around 10 knots, with some
gusts in the mid to upper teens possible. An isolated shower or
thunderstorm is possible around midday, but potential is very small
at this time.

Outlook...

Friday night-Saturday... VFR. Light westerly or northwesterly wind.

Saturday night-Sunday... VFR. Light west or southwest wind on
Saturday night becoming light from the northwest on Sunday. Slight
chance of a shower Sunday.

Sunday night-Tuesday... VFR. Light and variable winds.

&&

.MARINE...
Tonight-Friday...Conditions are expected to remain below advisory
levels through tonight and friday, although winds could gust around
20 knots at times. Showers and thunderstorms are possible this
afternoon and evening which could produce locally higher winds and
waves.

Outlook...

Winds and seas are expected to remain below SCA criteria over the
course of the period.

RIP CURRENTS...

The risk for enhanced threat of rip currents is low through
Friday with seas remaining 2-3 feet with a swell of 6-8 seconds
and winds shifting from south tonight to southwest or west on
Friday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 1 AM EDT Friday for PAZ060>062-070-071-
     101>106.
NJ...Flash Flood Watch until 1 AM EDT Friday for NJZ007>010-012-
     015>019.
DE...Flash Flood Watch until 1 AM EDT Friday for DEZ001.
MD...Flash Flood Watch until 1 AM EDT Friday for MDZ008.
MARINE...None.

&&

Synopsis...O'Brien
Near Term...Robertson/Miketta
Short Term...Robertson
Long Term...O'Brien/Staarmann
Aviation...Robertson/Miketta/O'Brien/Staarmann
Marine...Meola/O'Brien/Staarmann
Hazardous weather outlook, Jul 11, 9:20 PM EDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
920 PM EDT Thu Jul 11 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-130130-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
920 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

Expect residual flooding in areas that received heavy rain late
Thursday afternoon and evening, with gradual improvement except on
the main stem of the Schuylkill River and its tributaries, the
Brandywine River, and the Neshaminy Creek, all in southeast PA.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-130130-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
920 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-130130-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
920 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jul 11, 8:19 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
819 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     2 NW WRIGHTSTOWN        40.06N 74.65W
07/11/2019                   BURLINGTON         NJ   DEPT OF HIGHWAYS

            DOWNED TREE ON RIGHT LANE OF NJ 68
            SOUTHBOUND, NORTH OF MONMOUTH RD.

&&

RJ
Special weather statement, Jul 11, 8:19 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
819 PM EDT Thu Jul 11 2019

DEZ002>004-120115-
Inland Sussex-Kent-Delaware Beaches-
819 PM EDT Thu Jul 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX AND SOUTHEASTERN
KENT COUNTIES...

At 818 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bowers to near Vienna. Movement was
east at 35 mph.

Wind gusts up to 40 mph are possible with these storms.

Locations impacted include...
Georgetown, Milford, Seaford, Millsboro, Laurel, Harrington, Lewes,
Milton, Selbyville, Bridgeville, Delmar, Dagsboro, Millville,
Ellendale, Bowers, Henlopen Acres, Gumboro, Cape Henlopen State Park,
Andrewsville and Sycamore.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3877 7572 3907 7555 3907 7541
      3891 7531 3880 7518 3879 7510 3880 7509
      3867 7507 3869 7508 3869 7514 3864 7513
      3862 7508 3866 7507 3861 7506 3859 7521
      3860 7506 3845 7505
TIME...MOT...LOC 0018Z 251DEG 28KT 3903 7542 3843 7585

Iovino
Local storm report, Jul 11, 8:23 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
823 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND DMG     1 NE RAMBLEWOOD         39.94N 74.92W
07/11/2019                   BURLINGTON         NJ   PUBLIC

            DOWNED TREE REPORTED AT NORTH LAKE DR,
            BIRCHFIELD (MOUNT LAUREL).

&&

RJ
Local storm report, Jul 11, 8:30 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      1 S BECHTELSVILLE       40.36N 75.63W
07/11/2019                   BERKS              PA   STORM CHASER

            EVACUATIONS OF CAMPERS OCCURRING AT THE
            LAZY-K CAMPGROUND NEAR BECHTELSVILLE. TENTS
            AND CAMPING TRAILERS WERE BEING SWEPT AWAY.

&&

STAARMANN
Local storm report, Jul 11, 8:37 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
837 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      1 SW CHESTER SPRINGS    40.08N 75.63W
07/11/2019                   CHESTER            PA   PUBLIC

            PICKERING CREEK FLOODED OVER LOCAL ROADS 401
            AND 113.

&&

RJ
Local storm report, Jul 11, 8:40 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HEAVY RAIN       OTTSVILLE               40.48N 75.16W
07/11/2019  E3.30 INCH       BUCKS              PA   PUBLIC

            REPORTED AT OTTSVILLE, PA.

&&

RJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:31 PM EDTAreal Flood WarningPHIChester, Montgomery12 hr
Jul 11, 9:45 PM EDTRiver Flood WarningPHIChester, Delaware9 hr
Jul 11, 10:00 PM EDTRiver Flood WarningPHIMontgomery, Philadelphia17 hr
Jul 11, 11:00 PM EDTAreal Flood WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery3 hr
Jul 11, 11:34 PM EDTAreal Flood WarningPHIBucks, Delaware, Montgomery, Philadelphia4 hr

Nearby

River Flood Warnings in Pennsylvania, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.